MAUDE Adverse Event Report: DEPUY MITEK LLC US LATARJET GLENOID LONG DRILL BIT 3.2; SURGICAL HAND DRILL

DEPUY MITEK LLC US LATARJET GLENOID LONG DRILL BIT 3.2; SURGICAL HAND DRILL
Model Number 285300
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 04/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during a latarjet procedure on (b)(6) 2021, it was observed that the latarjet glenoid long drill bit 3.2 device was difficult to pass through the bone.The surgeon proceeded to finish with an open surgery with a delay of 1 hour and 30 minutes; and with part of the rest of one of the bone plugs that remained and fixing with a single latarjet screw.The current status of the patient was unknown.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that the drill bits of the latarjet system, difficult to pass over the bone.Which made the surgery difficult.The device was received and evaluated.Visual observations reveals that the device has some marks of wear and use as usual on these type of reusable devices.The device does not show any structural anomalies on the shaft.On magnification at the drill bit, it was observed that the edges are dull.A manufacturing record evaluation was performed for the finished device 16e01 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.The possible root cause can be attributed to the constant and rough use.Since this is a reusable device, the constant manipulation between surgeries, the repeated drilling and sterilization process can lead in drill bit degradation, however, this cannot be conclusively determined.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
LATARJET GLENOID LONG DRILL BIT 3.2
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11820096
Report Number1221934-2021-01534
Device Sequence Number3149207
Product Code LXH
UDI-Device Identifier10886705018093
UDI-Public10886705018093
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number285300
Device Catalogue Number285300
Device Lot Number16E01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;